Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Chain conditions on essential submodules


Author: Barbara L. Osofsky
Journal: Proc. Amer. Math. Soc. 114 (1992), 11-19
MSC: Primary 16P70; Secondary 16P20, 16P40
DOI: https://doi.org/10.1090/S0002-9939-1992-1059630-4
MathSciNet review: 1059630
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For $\aleph$ an infinite cardinal and $M$ a unital right module over a ring $R$ with 1 or an object in an $\mathcal {A}\mathcal {B}5$ category, we show that every well ordered ascending (respectively descending) chain of essential submodules of $M$ has cardinality less than $\aleph$ if and only if every well ordered ascending (respectively descending) chain of submodules of $M/\operatorname {socle}\left ( M \right )$ has cardinality less than $\aleph$. We use this to show that a CS module with an $\aleph$-chain condition on essential submodules is a direct sum of a module with that same chain condition on all submodules plus a semisimple module. Thus a CS module with fewer than $\aleph$ generators has an $\aleph$-chain condition on essential submodules if and only if it has that same $\aleph$-chain condition on all submodules. As an application in the case of an ${\aleph _0}$-chain condition, we describe the endomorphism ring of a continuous module with acc on essential submodules.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16P70, 16P20, 16P40

Retrieve articles in all journals with MSC: 16P70, 16P20, 16P40


Additional Information

Keywords: Chain conditions, essential submodules
Article copyright: © Copyright 1992 American Mathematical Society